Alert archive / New Jersey / Gale Watches in 2018

Gale Watch 12, NWS Philadelphia/Mount Holly

March 18, 2018

NWS Philadelphia/Mount Holly issued this gale watch at Mar 18, 2018, 3:36 AM EDT. It took effect at Mar 20, 2018, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 18, 2018, 3:36 AM EDT (07:36 UTC)
In effect from
Mar 20, 2018, 6:00 AM EDT
Expired
Mar 19, 2018, 2:55 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

779 
WHUS71 KPHI 180736
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
336 AM EDT Sun Mar 18 2018


ANZ451>455-182045-
/O.NEW.KPHI.GL.A.0012.180320T0800Z-180320T2200Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
336 AM EDT Sun Mar 18 2018

...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...

The National Weather Service in Mount Holly has issued a Gale
Watch, which is in effect from late Monday night through Tuesday
afternoon.

* Location...The Atlantic coastal waters of New Jersey and
  Delaware. 

* Winds...Northeast 20 to 30 kt with gusts up to 40 kt.

* Seas...6 to 11 feet.

* Timing...Winds will increase through Monday night and may reach
  Gale force by Tuesday. 

* Outlook...Gale force winds may continue into Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
4 follow-up statements
521 
WHUS71 KPHI 181934
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
334 PM EDT Sun Mar 18 2018

ANZ450-191000-
/O.EXB.KPHI.GL.A.0012.180320T2200Z-180321T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
334 PM EDT Sun Mar 18 2018

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY
NIGHT...

The National Weather Service in Mount Holly has issued a Gale
Watch, which is in effect from Tuesday evening through late
Tuesday night.

* Location...The Atlantic coastal waters of northern New Jersey.

* Winds...Northeast 20 to 30 kt with gusts up to 40 kt.

* Seas...5 to 8 feet.

* Timing...Winds will increase Monday night through Tuesday,
  approaching gale force Tuesday night. 

* Outlook...Gale force winds may continue into Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ451>455-191000-
/O.EXT.KPHI.GL.A.0012.180320T1000Z-180321T1000Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
334 PM EDT Sun Mar 18 2018

...GALE WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

* Location...The Atlantic coastal waters of New Jersey and 
  Delaware.

* Winds...Northeast 20 to 30 kt with gusts up to 45 kt.

* Seas...6 to 11 feet.

* Timing...Winds will increase through Monday night and will 
  reach gale force Tuesday and Tuesday night. 

* Outlook...Gale force winds may continue into Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

MPS
752 
WHUS71 KPHI 190755
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
355 AM EDT Mon Mar 19 2018

ANZ452>455-192100-
/O.UPG.KPHI.GL.A.0012.180320T1000Z-180321T1000Z/
/O.NEW.KPHI.GL.W.0014.180320T1000Z-180321T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
355 AM EDT Mon Mar 19 2018

...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT
WEDNESDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 6 AM Tuesday to 6 PM EDT
Wednesday. The Gale Watch is no longer in effect.

* Location...The Atlantic coastal waters of central and 
  southern New Jersey and also Delaware.

* Winds...Northeast 25 to 35 kt with gusts up to 45 kt.

* Seas...7 to 12 feet.

* Timing...Winds will quickly increase later tonight and will
  reach gale force Tuesday and continue through Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ451-192100-
/O.UPG.KPHI.GL.A.0012.180320T1000Z-180321T1000Z/
/O.NEW.KPHI.GL.W.0014.180320T1600Z-180321T2200Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
355 AM EDT Mon Mar 19 2018

...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM EDT
WEDNESDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from noon Tuesday to 6 PM EDT
Wednesday. The Gale Watch is no longer in effect.

* Location...The Atlantic coastal waters of central New Jersey.

* Winds...Northeast 25 to 35 kt with gusts up to 45 kt.

* Seas...7 to 12 feet.

* Timing...Winds will rapidly increase later tonight and Tuesday
  morning, reaching gale force Tuesday afternoon and then
  continuing through Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ430-431-192100-
/O.EXB.KPHI.GL.A.0012.180320T1600Z-180321T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
355 AM EDT Mon Mar 19 2018

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

The National Weather Service in Mount Holly has issued a Gale
Watch, which is in effect from Tuesday afternoon through
Wednesday afternoon.

* Location...Delaware Bay.

* Winds...Northeast 15 to 25 kt with possible gusts up to 35 kt.

* Seas...2 to 4 feet.

* Timing...Winds are expected to increase later tonight and
  especially during Tuesday. Gale force gusts are possible Tuesday
  afternoon through Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ450-192100-
/O.EXT.KPHI.GL.A.0012.180320T2200Z-180321T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
355 AM EDT Mon Mar 19 2018

...GALE WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

* Location...The Atlantic coastal waters of northern New Jersey.

* Winds...Northeast 20 to 30 kt with possible gusts up to 40 kt.

* Seas...6 to 9 feet.

* Timing...Winds will increase late tonight and Tuesday,
  potentially reaching gale force Tuesday night and Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
870 
WHUS71 KPHI 191344
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
944 AM EDT Mon Mar 19 2018

...Dangerous winter storm for the mid Atlantic coast late Tuesday
through Wednesday evening...

.The current set of gale warnings will probably be upgraded to 
storm warnings in our 330 PM forecast with the current of gale 
watches upgraded to gale warnings in that same 330 PM forecast. 
gale. Seas of 15 to possibly 20 feet are expected in the Atlantic
coastal waters from Manasquan Inlet to to Fenwick Island. A pair 
of back to back noreaster's Tuesday and Wednesday will merge into
a single intense storm off the mid Atlantic coast by Wednesday 
afternoon and then head for Nantucket Island early Thursday. 

ANZ452>455-200245-
/O.CON.KPHI.GL.W.0014.180320T1000Z-180321T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
944 AM EDT Mon Mar 19 2018

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT
WEDNESDAY...

* Location...The Atlantic coastal waters of central and southern 
  New Jersey and also Delaware.

* Winds...Northeast 25 to 35 kt with gusts up to 50 kt.

* Seas...14 to 19 feet.

* Timing...Winds will quickly increase later tonight and will
  reach gale force Tuesday and probably storm force Tuesday night
  and Wednesday. Winds and seas slowly subside later Wednesday
  night and Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ451-200245-
/O.CON.KPHI.GL.W.0014.180320T1600Z-180321T2200Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
944 AM EDT Mon Mar 19 2018

...GALE WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 6 PM EDT
WEDNESDAY...

* Location...The Atlantic coastal waters of central New Jersey.

* Winds...Northeast 25 to 35 kt with gusts up to 50 kt.

* Seas...12 to 17 feet.

* Timing...Winds will rapidly increase later tonight and Tuesday
  morning, reaching gale force Tuesday afternoon and then to storm
  force later Tuesday night or Wednesday morning. Winds and seas
  slowly subside later Wednesday night and Thursday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ450-200245-
/O.CON.KPHI.GL.A.0012.180320T2200Z-180321T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
944 AM EDT Mon Mar 19 2018

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

* Location...The Atlantic coastal waters of northern New Jersey.

* Winds...Northeast 20 to 30 kt with gusts up to 45 kt.

* Seas...9 to 14 feet.

* Timing...Winds will increase late tonight and Tuesday,
  potentially reaching gale force Tuesday night and Wednesday.
  Winds and seas slowly subside later Wednesday night and 
  Thursday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ430-431-200245-
/O.CON.KPHI.GL.A.0012.180320T1600Z-180321T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
944 AM EDT Mon Mar 19 2018

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

* Location...Delaware Bay.

* Winds...Northeast 15 to 25 kt with gusts up to 40 kt.

* Seas...3 to 5 feet.

* Timing...Winds are expected to increase later tonight and
  especially during Tuesday. Gale force gusts are likely late
  Tuesday afternoon through Wednesday afternoon. Winds and seas slowly
  subside later Wednesday night and Thursday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
335 
WHUS71 KPHI 191855
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
255 PM EDT Mon Mar 19 2018

...Dangerous winter storm for the mid Atlantic coast late Tuesday
through Wednesday evening...

.All small craft should be in safe port by 6 AM Tuesday. A pair 
of back to back noreaster's Tuesday and Wednesday mornings will 
merge into a single intense storm off the mid Atlantic coast by 
Wednesday afternoon and then head for Nantucket Island early 
Thursday. Seas of 15 to 20 feet are expected in the Atlantic 
coastal waters from Manasquan Inlet to to Fenwick Island. Northeast
to north wind gusts of 50 to 55 knots are expected Tuesday night
and at least Wednesday morning. 

ANZ452>455-200800-
/O.UPG.KPHI.GL.W.0014.180320T1000Z-180321T2200Z/
/O.NEW.KPHI.SR.W.0003.180320T2200Z-180321T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
255 PM EDT Mon Mar 19 2018

...STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM EDT
WEDNESDAY...

The National Weather Service in Mount Holly has issued a Storm
Warning, which is in effect from 6 PM Tuesday to 6 PM EDT
Wednesday. The Gale Warning is no longer in effect.

* Location...The Atlantic coastal waters of central and southern 
  New Jersey and also Delaware.

* Winds...Northeast 25 to 35 kt with gusts up to 50 kt becoming
  north on Wednesday.

* Seas...15 to 20 feet.

* Timing...Winds will quickly increase later tonight and will
  reach gale force Tuesday and then storm force at times Tuesday 
  night and Wednesday. Winds and seas slowly subside later 
  Wednesday night and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

ANZ451-200800-
/O.UPG.KPHI.GL.W.0014.180320T1600Z-180321T2200Z/
/O.NEW.KPHI.SR.W.0003.180320T2200Z-180321T2200Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
255 PM EDT Mon Mar 19 2018

...STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM EDT
WEDNESDAY...

The National Weather Service in Mount Holly has issued a Storm
Warning, which is in effect from 6 PM Tuesday to 6 PM EDT
Wednesday. The Gale Warning is no longer in effect.

* Location...The Atlantic coastal waters of central New Jersey.

* Winds...Northeast 25 to 35 kt with gusts up to 50 kt becoming
  north on Wednesday.

* Seas...12 to 17 feet.

* Timing...Winds will rapidly increase later tonight and Tuesday
  morning, reaching gale force by Tuesday afternoon and then to
  storm force at times later Tuesday night or Wednesday morning. 
  Winds and seas slowly subside later Wednesday night and 
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

ANZ430-200800-
/O.UPG.KPHI.GL.A.0012.180320T1600Z-180321T1800Z/
/O.NEW.KPHI.GL.W.0015.180320T1500Z-180321T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
255 PM EDT Mon Mar 19 2018

...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 6 PM EDT
WEDNESDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 11 AM Tuesday to 6 PM EDT
Wednesday. The Gale Watch is no longer in effect.

* Location...Upper Delaware Bay.

* Winds...Northeast 20 to 30 kt with gusts up to 40 kt becoming
  north on Wednesday.

* Seas...2 to 4 feet.

* Timing...Winds are expected to increase later tonight and
  especially during Tuesday. Gale force gusts are likely by midday
  Tuesday continuing through Wednesday. Winds and seas slowly 
  subside later Wednesday night and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ431-200800-
/O.UPG.KPHI.GL.A.0012.180320T1600Z-180321T1800Z/
/O.NEW.KPHI.SR.W.0003.180320T2200Z-180321T2200Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
255 PM EDT Mon Mar 19 2018

...STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM EDT
WEDNESDAY...

The National Weather Service in Mount Holly has issued a Storm
Warning, which is in effect from 6 PM Tuesday to 6 PM EDT
Wednesday. The Gale Watch is no longer in effect.

* Location...Lower Delaware Bay.

* Winds...Northeast 25 to 35 kt with gusts up to 50 kt becoming north
  during Wednesday.

* Seas...3 to 6 feet.

* Timing...Winds are expected to increase rapidly later tonight 
  and especially during Tuesday. Gale force gusts are expected by 
  late Tuesday morning, then intermittent storm force gusts 
  Tuesday night and Wednesday morning. Winds and seas slowly 
  subside later Wednesday night and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

ANZ450-200800-
/O.UPG.KPHI.GL.A.0012.180320T2200Z-180321T2200Z/
/O.NEW.KPHI.SR.W.0003.180321T0400Z-180321T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
255 PM EDT Mon Mar 19 2018

...STORM WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 7 PM
EDT WEDNESDAY...

The National Weather Service in Mount Holly has issued a Storm
Warning, which is in effect from midnight Tuesday night to 7 PM
EDT Wednesday. The Gale Watch is no longer in effect.

* Location...The Atlantic coastal waters of northern New Jersey.

* Winds...Northeast 25 to 35 kt with gusts up to 50 kt becoming
  north during Wednesday.

* Seas...8 to 13 feet.

* Timing...Winds will increase late tonight and Tuesday, reaching
  gale force by Tuesday afternoon and then probably gust to storm
  force at times late Tuesday night and Wednesday. Winds and seas
  slowly subside later Wednesday night and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Mar 18, 1:31 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 18, 1:31 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
131 AM EDT Sun Mar 18 2018

.SYNOPSIS...
High pressure currently over the Midwest will gradually build
to the south and east on Sunday, and will move off the Mid-
Atlantic coast sometime Monday or Monday evening. Canadian high
pressure then re-establishes itself north of the Great Lakes.
Meanwhile, low pressure will move east and emerge over the Mid-
Atlantic Monday night. It then intensifies as it moves out to
sea on Tuesday. Another low may form over the Mid-Atlantic
Wednesday or Wednesday night. High pressure returns from the
north to close out the work week. Low pressure then approaches
next weekend.
&&

.NEAR TERM /THROUGH TODAY/...
1 AM Update...Quiet, dry weather persists through the near
term. The tail end of a backdoor cold front will push south into
the area overnight but really won't have much influence on our
temperatures for Sunday as high pressure moves in bringing
sunshine with highs generally reaching the upper 40s to low 50s,
except a bit cooler over NW NJ and the southern Poconos. NW
winds will generally be around 10 MPH or so. &&

.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
1 AM Update...High pressure maintains control over the area
through this period with mainly clear skies leading to another
cool night as lows will mainly be in the upper 20s to low 30s,
except colder across the far north. For Monday, low pressure
begins to approach as it moves east from the southern plain
states towards Tennessee. This will result in mainly clear
skies to start the day giving way to increasing mid and high
clouds during the afternoon, mainly across the southern half of
the forecast area. However, any precip will hold off through the
day. Highs will be mainly in the mid to upper 40s except upper
30s to low 40s across the southern Poconos and NW NJ. &&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

Saturday Afternoon Update (This section will be updated by 4
AM)...

Overview: Complex storm system still on track to impact the
region Tuesday through Wednesday, but details are still
uncertain. 12Z GFS and 12Z ECMWF keep the storm and most of the
precip to the south, as well as the 12Z CMC-GDPS. The 12Z NAM,
however, is somewhat of an outlier, bringing the heavier and
more widespread precip farther north.

High pressure builds over the over the region Sunday night
builds to the south and east and moves off the Mid-Atlantic
coast on Monday. Conditions will be dry through Monday.

Meanwhile, low pressure over the Midwest on Monday will track to
the east through the Tennessee Valley Monday night and will
emerge between the North Carolina coast and the Delmarva
Peninsula by Tuesday morning. At the same time, high pressure
centered over central Canada will press to the south and east
and will be centered just north of the Great Lakes Tuesday
morning, and this high slowly builds east during the day.

In terms of sensible weather and QPF there are still too many
variables to determine what will happen with this storm. There
are several things going against a significant snowfall:

1) A lack of Arctic air in place ahead of the storm.
2) Higher late March sun angle (Tuesday is the First Day of
Astronomical spring).
3) The position of the high to the north is too far west to
lock in cold enough air at the surface.

That does not mean that we are out of the woods, however. The
12Z NAM, though an outlier, is a bit farther north with the
position of the low and has the high a bit farther to the south
and east. This brings more in the way of cold air into play, and
brings the heavier precip up into central and NJ and southeast
PA as opposed to southern NJ and Delmarva. This track would
bring more snow to the region during that time.

Opted to use a blend of Superblend and WPC guidance given the
uncertainties that lie with this storm, and did not make many
appreciable changes to the previous forecast.

This results in snow north of I-78, and otherwise snow, rain, or
a wintry mix elsewhere. Generally rain during the day and snow
at night.

Please continue to use our snowfall probability maps to get an
idea for the worst case scenario regarding this storm, as
although main forecast keeps snow amounts low, there is the
chance for significant accumulations. It is a low chance, but
still a chance.

Primary storm moves out to sea Tuesday night, and then another
storm forms off the Mid-Atlantic coast on Wednesday. This one
seems too far south to impact the region, but wrap-around
precip may spread west.

High pressure closes out the work week and another low
approaches for the weekend. Temperatures will be well below
normal through the period.
&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through 12z...VFR with light and variable winds.

Sunday...VFR continuing. Northwest winds 5-10 knots, gusts may
reach 15-20 knots in the afternoon.

Sunday night...VFR with with diminishing winds.

OUTLOOK...

Monday...VFR. High confidence.

Monday night and Tuesday...Onset of precip will be Monday
evening over the Delmarva as rain. By late Monday night and
Tuesday, widespread MVFR/IFR conditions. Snow for KRDG/KABE, and
wintry mix for KTTN/KPNE/KPHL/KILG. Wintry mix and then plain
rain for KACY/KMIV. Low confidence on precip type, though. NE
winds 15-20 kt with gusts up to 30 kt.

Tuesday night through Wednesday...Additional precip possible
with continued MVFR/IFR conditions. Low confidence.

Wednesday night and Thursday...VFR.
&&

.MARINE...
Sub SCA conditions with fair weather through Sunday and Sunday
night. West to northwest winds will generally be around 10 to
15 knots with seas 2 to 3 feet over the ocean waters and 1 to 2
feet on the Delaware Bay.

OUTLOOK...

Monday...Sub SCA conditions persisting. NW winds shifting to
east at around 10 knots by late day.

Monday night and Tuesday...SCA conditions with gales likely
Tuesday. VSBY restrictions in rain, but wintry mix possible.

Tuesday night and Wednesday...Gales continue Tuesday night. SCA
conditions Wednesday. Additional VSBY restrictions in rain/snow.

Thursday...SCA conditions continue.
&&

.FIRE WEATHER...
Relative humidity values on Sunday will drop into the 20s
again, but winds are expected to be less than Saturday. Even
though fuels have been drying, they are expected to remain
above critical levels as well. No enhanced statements are
expected at this time.
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...MPS
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...MPS
Aviation...Fitzsimmons/Robertson/MPS
Marine...Fitzsimmons/Robertson/MPS
Fire Weather...
Hazardous weather outlook, Mar 17, 4:12 PM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
412 PM EDT Sat Mar 17 2018

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-182200-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
412 PM EDT Sat Mar 17 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A coastal storm late Monday night through Tuesday night looks to
impact the region with strong northeast winds for mainly coastal
areas. In terms of precip, a heavy, wet snow is possible for northern
and western areas, and a combination of a wintry mix, all snow, or
all rain, heavy at times, is possible elsewhere.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-182200-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
412 PM EDT Sat Mar 17 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A coastal storm is expected to track south and east of the waters
Tuesday and Wednesday. There is a potential for gale-force wind
gusts and dangerous seas. The magnitude of the winds and seas will
depend on how quickly the storm strengthens and how close it tracks
to our area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

Nearby

Gale Watches in New Jersey, 2018Every gale watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.